MAUDE Adverse Event Report: COOK INC ATLAS WIRE FLAT WIRE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC ATLAS WIRE FLAT WIRE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32734
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510k # ¿ exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a foreign substance, like a black dot, was found in the sterilized package of an atlas wire flat wire extractor.This issue was discovered when the device was being placed into storage at the hospital.There was no patient involvement.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative of (b)(6) hospital (japan) reported on 26may2023 that there was an incident with an atlas wire flat wire extractor (rpn: (b)(4); lot number: ns15374183).A foreign substance like a black dot was found in the sterilized package prior to use.The was no patient involvement.The issue discovered when product was put into storage at the hospital.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One unopened atlas wire flat wire extractor labelled with lot ns15374183 was returned.The pouch has a pink post it note with an arrow presumed to identify the foreign matter location.No foreign matter was visible; so the pouch was opened, and a very small piece of black plastic was found behind the product pouch label.It is likely the piece of plastic shifted during return transport.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot ns15374183 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Due to the individual of packaging the product during manufacturing, one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field.Cook also reviewed product labeling.The ifu supplied with the extractor tiish_rev1 contains no information related to the reported failure mode.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of the complaint is likely manufacturing related.As the small piece of plastic has been shifted during shipment, it is possible it was not visible (behind the product pouch label) when the device was inspected at cook prior to shipment.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ATLAS WIRE FLAT WIRE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17130524
Report Number1820334-2023-00763
Device Sequence Number12593368
Product Code FFL
UDI-Device Identifier00827002327344
UDI-Public(01)00827002327344(17)260406(10)NS15374183
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Model NumberG32734
Device Catalogue NumberAE-417115
Device Lot NumberNS15374183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown